Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



New proof of two Berstein-Hilton theorems

Authors: Carmen Elvira and Jose L. Navarro
Journal: Proc. Amer. Math. Soc. 129 (2001), 3737-3740
MSC (2000): Primary 55P40, 55P45; Secondary 55P30
Published electronically: July 10, 2001
MathSciNet review: 1860510
Full-text PDF

Abstract | References | Similar Articles | Additional Information


With arguments of Homotopy Theory and without the assumption of finite type, we give short proofs of two classic theorems which deal with the co-$H$-type of a suspension and the homotopy class of a suspension map.

References [Enhancements On Off] (What's this?)

  • 1. I. Berstein and P. Hilton, On suspensions and comultiplications, Topology 2 (1963), 73-82 MR 27:762
  • 2. T. Ganea, A generalization of the homology and homotopy suspension, Comment. Math. Helv. 39 (1965), 295-322 MR 31:4033
  • 3. P. Hilton, On divisors and multiples of continuous maps, Fundamenta Math. 43 (1956), 358-386 MR 18:814b
  • 4. P. Hilton, Note on a theorem of Stasheff, Bull. Polish Acad. Sci. Math. 10 (1962), 127-131 MR 25:4536
  • 5. M. Walker, Homotopy pullbacks and applications to duality, Canad. J. Math. 29 (1977), 45-64 MR 55:11245

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 55P40, 55P45, 55P30

Retrieve articles in all journals with MSC (2000): 55P40, 55P45, 55P30

Additional Information

Carmen Elvira
Affiliation: Departamento de Analisis Economico, Universidad de Zaragoza, 50005-Zaragoza, Spain

Jose L. Navarro
Affiliation: Departamento de Matematicas, Universidad de Zaragoza, 50009-Zaragoza, Spain

Keywords: Co-$H$-space, suspension, coprojective plane
Received by editor(s): March 20, 2000
Published electronically: July 10, 2001
Additional Notes: The first author was partially supported by DGS, project PD96-0740
Communicated by: Ralph L. Cohen
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society